Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 142, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 27, 2006, 7:01 PM EDT for Pierce County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2006, 7:01 PM EDT (23:01 UTC)
- Expired
- Jul 27, 2006, 7:33 PM EDT
- In force
- 32 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Pierce County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:30 PM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jul 27, 2:30 PM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT THU JUL 27 2006 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... REST OF THIS AFTERNOON/TONIGHT...ANOTHER UPPER TROF PASSAGE AND MORE DRIER AIR BEHIND THIS FEATURE HAS REALLY PUT THE CAP ON CONVECTION SO FAR TODAY. MAX TEMPS HAVE SOARED INTO THE MID/UPPER 90S WITH SOME CENTURY MARK READINGS POSSIBLE ACRS SERN GA BEFORE THE AFTERNOON IS OVER. LATEST CU FIELD SHOWS THAT SOME ATLC SBRZ ACTIVITY SHOULD GENERATE AS IT MOVES INLAND WEST OF THE I-95 CORRIDOR AND COASTAL COUNTIES MAY MISS OUT ON SOME ISOLD/SCTD TSTM ACTIVITY. FRIDAY...SFC TO MID LEVEL RIDGE WILL REMAIN OVER THE REGION TO SUPPRESS ACTIVITY ONCE AGAIN...BUT SFC TO 500 MB FLOW WILL VEER ALL THE WAY AROUND TO THE ESE AND MAY BRING SOME OF THE DEEPER MOISTURE JUST SE OF THE THE AREA BACK ACROSS THE FORECAST AREA BY THE AFTERNOON HOURS...SO WHILE RIDGE WILL SUPPRESS ACTIVITY ENOUGH MOISTURE AND A GUD PUSH FROM THE ATLC SBRZ WILL KICK OFF 20-30% POPS ALONG THE I-95 CORRIDOR AND CLOSER TO 30-40% POPS ACRS THE I-75 CORRIDOR AND INLD SERN GA. MAX TEMPS WILL STILL PUSH INTO THE LOWER TO MID 90S AND WITH HEAT INDICES IN THE LOWER 100S ONCE AGAIN. SATURDAY...STACKED SFC TO MID LEVEL RIDGE WILL SLOWLY LOSE ITS GRIP OVER THE FORECAST AREA AND SFC TO 500MB WIND FLOW WILL FALL TO LIGHT AND VARIABLE AT 5 KNOTS OR LESS...SO WITH LITTLE STEERING MOTION AND ENOUGH MOISTURE OVER THE FORECAST AREA...CLIMO POPS ARE EXPECTED (30-40%) WITH BOTH SBRZS BECOMING ACTIVE DURING THE AFTN/EVE. MAX TEMPS WILL REMAIN IN THE LOWER TO MID 90S WITH HEAT INDICES CONTINUING JUST ABOVE 100 DEGREES. .LONG TERM...SUNDAY THROUGH THURSDAY... A LIGHT TO MODERATE SWLY FLOW FROM THE SFC TO 500MB SHOULD SET UP THROUGH THE PERIOD AS A MEAN TROFINESS WILL LINGER ALONG THE EAST COAST. THIS SHOULD (?) ALLOW FOR THE DEEP MOISTURE OVER THE AREA TO KICK OFF NUMEROUS SHOWERS AND SCTD TSTMS EVERY DAY AS THIS PATTERN IS VERY CONDUCIVE TO SBRZ CONVERGENCE AND TSTM ACTIVITY...BUT THE WAY THIS SUMMER IS GOING WE SHALL SEE. I HAVE CAPPED ALL THE POPS AT 50% IN THE EXTENDED BUT THEY WILL PROBABLY END UP BEING HIGHER IN THE LIKELY RANGE AS WE GET CLOSER TO THE WEEKEND. MAX TEMPS WILL FALL BACK INTO THE LOWER 90S WITH LOWS IN THE LOWER TO MID 70S. && .MARINE...HIGH PRESSURE OVER THE AREA HAS PROVIDED A VERY LIGHT FLOW PATTERN OVER THE AREA THIS AFTERNOON. LIGHT NORTHEAST FLOW LOOKS TO BECOME QUICKLY SOUTHEAST LATER THIS EVENING AND THEN SOUTH BY TONIGHT. MAIN CHANGE AMONG THE MODEL SUITES HAS BEEN TO SHIFT SURFACE RIDGE AXIS SOUTHWARD AS OPPOSED TO NORTHWARD WHICH YESTERDAYS RUN SHOWED. THIS WILL ALLOW FOR A PERIOD OF SOUTHWESTERLIES OVER THE WATERS BUT SPEEDS LOOK TO REMAIN BELOW 15 KNOTS THROUGH THE PERIOD. && .FIRE WEATHER...TEMPERATURES SOARING INTO THE MID 90S ALONG WITH A DECENT MIXING PROFILE WILL RESULT IN RH VALUES IN THE MID 30S THIS AFTERNOON AND FRIDAY. DURATIONS LOOK INSUFFICIENT AT THIS TIME TO WARRANT ANY WATCHES OR WARNINGS. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 98 74 96 / 10 40 30 40 SSI 78 92 77 91 / 20 30 20 30 JAX 73 93 74 94 / 20 30 10 30 SGJ 76 89 76 89 / 20 30 20 30 GNV 73 94 73 92 / 20 30 20 40 OCF 72 93 73 92 / 20 40 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...HESS MARINE/FIRE WX...DEESE
Hazardous weather outlook, Jul 27, 5:34 AM EDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 534 AM EDT THU JUL 27 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-281000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 534 AM EDT THU JUL 27 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... MAXIMUM TEMPERATURES IN THE MID AND UPPER 90S THIS AFTERNOON WILL COMBINE WITH HIGH HUMIDITY LEVELS AT THE SURFACE TO PRODUCE HEAT INDICES IN THE 100 TO 105 RANGE THROUGHOUT THE AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS MOST OF THE FORECAST AREA. STORM MOTION WILL BE TO THE SOUTH AT 10 MPH. THIS SLOW MOTION WILL ALLOW LOCALLY HEAVY RAINFALL WHICH MAY CAUSE MINOR TEMPORARY FLOODING. FREQUENT DANGEROUS LIGHTNING AND GUSTY WINDS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING DUE TO THE SEABREEZES. ON SUNDAY AND MONDAY...A WEAK FRONT WILL MOVE INTO THE AREA WHICH WILL INCREASE RAIN CHANCES EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE EXPECTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED IN THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
In the hours before
Special weather statement, Jul 27, 4:44 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 444 PM EDT THU JUL 27 2006 FLZ040-272130- MARION- 444 PM EDT THU JUL 27 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG WINDS VALID UNTIL 530 PM EDT... AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 13 MILES SOUTH OF OCALA AIRPORT...OR 12 MILES NORTHEAST OF INVERNESS...MOVING SOUTHWEST AT 5 MPH. ANOTHER STORM WAS LOCATED NEAR SPARR AND ANTHONY. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND OCALA AIRPORT THROUGH 530 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
Special weather statement, Jul 27, 5:12 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 512 PM EDT THU JUL 27 2006 GAZ132-149-272200- ATKINSON-COFFEE- 512 PM EDT THU JUL 27 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON AND COFFEE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 600 PM EDT... AT 512 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 9 MILES NORTH OF AXSON...OR 10 MILES NORTHEAST OF PEARSON...MOVING SOUTHWEST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND AXSON...WILLACOOCHEE AND PEARSON THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
Special weather statement, Jul 27, 5:38 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 538 PM EDT THU JUL 27 2006 GAZ150-272230- WARE- 538 PM EDT THU JUL 27 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWEST WARE COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 630 PM EDT... AT 538 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER NORTHWEST WARE COUNTY JUST SOUTH OF BICKLEY...OR 15 MILES EAST OF PEARSON...MOVING SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND BICKLEY THROUGH 630 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
Local storm report, Jul 27, 6:12 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
612 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG 4 W DIXIE UNION 31.34N 82.53W
07/27/2006 WARE GA EMERGENCY MNGR
TRACTOR TRAILER BLOWN OVER AND SILO BLOWN DOWN NEAR
HIGHWAY 158. SOME VEHICLES AND BUILDINGS DAMAGED.
&&
ARSSpecial weather statement, Jul 27, 6:26 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 626 PM EDT THU JUL 27 2006 GAZ151-272300- PIERCE- 626 PM EDT THU JUL 27 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 700 PM EDT... AT 626 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER PIERCE COUNTY...OR 8 MILES NORTHWEST OF BLACKSHEAR...MOVING SOUTHWEST AT 5 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
Special weather statement, Jul 27, 6:58 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 658 PM EDT THU JUL 27 2006 GAZ151-272345- PIERCE- 658 PM EDT THU JUL 27 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 745 PM EDT... AT 657 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF BLACKSHEAR...MOVING SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BLACKSHEAR THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:04 PM EDT | Special Marine Warning | JAX | 56 min | |
| Jul 27, 7:44 PM EDT | Severe Thunderstorm Warning | JAX | Gilchrist | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.